question-icon

What causes gagging and vomiting during a high intensity work out?

default
Posted on Mon, 30 May 2016
Question: I have asthma that is generally controlled by singular and symbicort and albuterol when needed.. My main issue is during a high intensity workout that has rest periods I am gagging and throwing up because of mucus in my throat, this can go on for 20 minutes. It never happens during the high intensity parts where my heart rate may be 175, only during the recovery periods and after the workouts. I also have used Spiriva and cromolyn sulfate with nebulizers in the past.

How can I solve this issue?
doctor
Answered by Dr. Kaushal Bhavsar (45 minutes later)
Brief Answer:
You should start take ultra LABA and ultra LAMA.

Detailed Answer:
Thanks for your question on Health Care Magic.
I can understand your concern.
In my opinion, you should try ultra LABA (long acting beta 2 agonist) and ultra LAMA (long acting muscurinic antagonist).
Ultra LABA is indacaterol. Ultra LAMA is glycopyrolium.
They will definitely help you more than symbicort.
You wrote that your heart rate reached to 175 while exertion.
This is very high.
So in my opinion, you should first get done stress test to rule out heart issue.
Please let me know
1. Have you ever undergone stress test?
2. Do you have any heart diseases?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14907 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes gagging and vomiting during a high intensity work out?

Brief Answer: You should start take ultra LABA and ultra LAMA. Detailed Answer: Thanks for your question on Health Care Magic. I can understand your concern. In my opinion, you should try ultra LABA (long acting beta 2 agonist) and ultra LAMA (long acting muscurinic antagonist). Ultra LABA is indacaterol. Ultra LAMA is glycopyrolium. They will definitely help you more than symbicort. You wrote that your heart rate reached to 175 while exertion. This is very high. So in my opinion, you should first get done stress test to rule out heart issue. Please let me know 1. Have you ever undergone stress test? 2. Do you have any heart diseases? Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.